MAUDE Adverse Event Report: COVIDIEN ARGYLE; CATHETER, UMBILICAL ARTERY

COVIDIEN ARGYLE; CATHETER, UMBILICAL ARTERY
Model Number 8888160325
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 8/1/17.An investigation is currently under way; upon completion the results will be forwarded.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reports that the catheter slot cracked and leaked during ongoing therapy.
 
Additional Manufacturer Narrative
A devices history record (dhr) review revealed no discrepancies that may have contributed to a complaint of this type of condition.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.In addition, all dhr are reviewed for accuracy prior to product release.The product sample was received for analysis and investigation; it consisted in one unused uvc catheter, which came inside a pouch in a generic plastic bag.Visually the catheter did not show a defect.Under water testing was performed and there was no leak observed in the catheter.The sample evaluation revealed that the reported condition could not be confirmed.Based on this information the most probable cause was that the clinician confused blood residue with leaking.Blood residues could be caused by the treatment or other condition in the patient.With the available information this is the most possible root cause for this event.Additionally based on the event description, the condition was noticed during use, after priming the catheter.Based on the available information, it can be concluded that product was manufactured according to specifications and the device functioned as intended for an undetermined amount of time; therefore the most probable root cause can be considered as customer perception (blood residues were confused with leaking).There are no trends or triggers found for the reported condition, therefore, a corrective or preventive action is not deemed necessary at this time.It must be noted that in-process controls such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
COVIDIEN
edificio b20, calle #2
alajuela 0101
MDR Report Key6757987
Report Number3009211636-2017-05245
Device Sequence Number11278738
Product Code FOS
UDI-Device Identifier20884527005106
UDI-Public20884527005106
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2016
Device Model Number8888160325
Device Catalogue Number8888160325
Device Lot Number1506800117
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/03/2017
Supplement Date Received by Manufacturer07/03/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date01/23/2018
Patient Sequence Number1